MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was found to be detached out of package.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the anterior communicating artery with a max diameter of 4 mm and a 2.8 mm neck diameter.It was noted the patient's vessel tortuosity was normal.It was reported that before the operation, when the coil package was opened, it was found that the coil had been detached.Considering the safety of the operation, a new axium coil was replaced and implanted.There was no abnormality in the angiography, and the operation was carried out smoothly.No patient involvement was associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of the event was determined prior to surgery, when the apb-2-4-3d-es coil package was opened and the tail end of the coil was found to be detached.No detachment attempts were made, as the coil was already detached.It was unknown if any prep performed prior to the damage being seen.The pushwire showed no evidence of kinking or damage, and the proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.The packaging was received intact, with no evidence of tampering or damage.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium prime device was returned within a shipping box, within a sealed plastic biohazard pouch, within a dis penser coil and within an introducer sheath.Visual inspection/damage location details: the actuator interface was found bent but still securely attached to the coupler tube.The positive load indicator was found broken with the release wire slightly retracted.The break indicator was found unbroken.The pusher was found bent at ~19.2cm and ~6.8cm from the distal end.The axium prime implant coil was found already detached from the pusher within the introducer sheath.The implant coil was found undamaged.The coin was found retracted out of the lumen stop.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.The pusher was found broken at the positive load indicator and the release wire/coin were found retracted, detaching the implant as expected by the detachment subassemblies.In addition, the pusher was found bent.It is possible these damages occurred during production, during transportation, or upon opening the package and attempting to remove the product or after removing it from the package.There is an indication that the event is related to a manufacturing issue, therefore, a dhr review will be performed.Device history record review: a review of the device history records (dhr) was performed.No potential manufacturing issues that may be related to this event were identified.The device met all manufacturing specifications upon release.No further manufacturing investigation or actions are recommended.The correct components and relevant consumables were utilized.All acceptance activities meet the acceptance criteria and sample size requirements.All required documentation was recorded appropriately.No non-conformance or deviations referenced on the dhr were identified.There is no rework associated with this product.There were no deviations associated with this batch.The dhr was correctly approved prior to product release.All equipment parameters were within specification as outlined in applicable procedures and specifications.All materials used complied with the requirements of the dhr.All processes were executed in accordance with the relevant pi/qs¿s, and all units manufactured in this order met specifications.In conclusion, th ere are no connections between the reported failures and the subassembly pusher process.Dhr does not contain data potentially or directly associated with the review topic.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22731197
Report Number9617601-2025-00843
Device Sequence Number8418603
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public(01)00763000313692(17)270626(10)229112645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number229112645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/07/2025
09/15/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/03/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight81 KG